Absurd Tinnitus

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by Viking, Sep 10, 2014.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. Viking
      No Mood

      Viking Member Benefactor

      Dear Dr. Nagler;
      i report my story about tinnitus worsened 14 months ago after using of hearing aids (for my bilateral hypoacusis) and after another worsening with use of sound generator (white noise). I want to say that in the 8 years that I have been suffering from tinnitus I have never been in this situation dramatically. Tinnitus are so violent as to interrupt the ability to fall asleep (although I use massively clonazepam) giving shocks (similar to myoclonus) to the whole body, forcing me to wake up. In the 7 years prior to the use of hearing aids I've always run well my tinnitus bilaterally. Stress, salt, tobacco, caffeine, marijuana, had no impact on my tinnitus. Currently I can not leave the house because I fell into a terrible depression. The sounds have changed often. From 5400 hz 25db for 7 years, and now 7500hz over 100db (non-Maskable) Any attempt masking at low volume, with white noise, rain or other .... inexorably worsens the situation.. The amazing thing is that after the worst day there is the possibility for it to disappear for a few hours TOTALLY bilaterally !!! Please read my story. I am really at the end. I've become an individual totally useless and I can not even cry more. Thank you for your kind attention.

      I've bilateral fluctuating tinnitus on high frequency and related hearing loss (probably since i was born 1980...never problem to speak or hearing) since 2006 (i'm 34). I have tried all included neurovascular compression of VIII nerve at left side because at the UZA (Belgium) the Doctors have seen a likely responsible bloodvessel conflict. Surgery was performed in 2008 with a partial result. Before surgery, according with Dirk De Ridder, i've tried all medications available: cortisone,glycerol,gabapentin,tolep,flupentixol,solian,rivotril (it gave relief), topamax,tegretol (partial relief with too much and severe side effects),lamictal,lyrica (the most bad),amitryptiline and nortriptiline (stopped because too high heartbeat at low dosage), stellate ganglion blocking, intravenous lidocaine, tms, rtms, promomntory stimulation, DC stimulation, intratimpanic desametasone, acupuncture. In 2009,after surgery, was resigned and lived just using Rivotril, valerian and melatonin before going to bed. Quality life was acceptable and i have also accidentally discovered that using cannabis improved my condition. Last year 2013 I made a terrible mistake in good beasts... use hearing aids! Italian doctors (i'm italian) felt that I could benefit them because of my hearing loss...after 1 mounth the tinnitus EXPLODES! Rivotril do nothing now! it's an an incredible condition. When i refer about the worsening they talk to me about i was DEPRESSED! Removed the hearing aid they gave me the tinnitus maskers with white noise... ANOTHER TRAGIC WORSEN! I was (...am) on suicide! Removed but the tinnitus do not come back to the previous level. Now is strange (and present) too. But something has changed. Now, after the worst day, it is likely that the next day Hugely DISAPPEARING (both ears) and return with all his forces, or at left or righ side, at 3 or 4:00 pm (evening). I also use a dental bite but i haven't ATM problems. On the last october i was really depressed and they gave me Cipralex and Xanax....no results...switched on Zoloft but stopped because i have too side effect and the tinnitus continued to deteriorate. i have stopped all. use only rivotril day/night. Sorry for my long post and poor english, i'm here because today I bought the Trobalt 100mg, because I followed the relations with autifony. I'm looking for a chance in my destroyed life. I will update you on my progress with it, hoping against hope to get some relief. 1000 thanks for your contribution. I have always read without being registered.
      Thank you...

      p.s. When bilateral tinnitus Reaches the maximum level, I have slight pain behind the right ear and also internally. Tension-type headache and nausea. When the tinnitus disappears my hearing improves by 50%. For me this is an absurd situation
      • Hug Hug x 2
    2. Dr. Nagler

      Dr. Nagler Member

      Atlanta, Georgia USA
      Tinnitus Since:
      Hi @Viking -

      I am very sorry to read of your difficulty. You have been through so much!

      Obviously your situation is too complex for me to responsibly offer suggestions for specific remedies, but I would like to make an observation that might be helpful in general.

      You wrote [in part]:

      "I'm looking for a chance in my destroyed life."

      It seems to me that your condition presents extraordinarily challenges, but your life is not destroyed! Legendary basketball coach John Wooden once said, "Do not let what you cannot do interfere with what you can do." I humbly suggest that you turn your focus towards what you can do for others in spite of the limitations your circumstances place on what you can do for yourself. Therein might lie a path towards your own well-being.

      Respectfully and with best wishes -

      Dr. Stephen Nagler
      • Like Like x 3

Share This Page

Similar Threads
  1. Louise Peters
  2. Sarah Farrington
  3. Gilad
  4. DavidB
  5. jack
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.